MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RAPTORMITE 3.0 PK W/NDL, 2 #0 ULTRABRA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. RAPTORMITE 3.0 PK W/NDL, 2 #0 ULTRABRA; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72201806
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 3.0 pk raptormite w/needles was returned for evaluation.Visual assessment of the device shows approximately.045 of the proximal end of the anchor has broken where it interfaces with the inserters distal tip.The break is angular in nature.The broken portion of the anchor was not returned for examination.Dimensional assessment of the remaining portion of the anchor was found to meet print specifications.The condition of the anchor indicates it was subjected to excessive force and off axis insertion during use.Per the device instructions for use: ¿ensure the anchor placement is aligned with the drilled hole.Proper alignment is essential for successful repair.Use of excessive force during insertion can cause failure of the suture anchor or insertion device¿.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.(b)(6).
 
Event or Problem Description
It was reported that during a lateral collateral ligament repair surgery the nail body escapes from bone.Product was removed and a back-up was used.No significant delay reported and no patient injuries.Results of investigation have concluded that this device broke as it was submitted to excessive force and off-axis insertion, which makes it a reportable event.

Brand Name
RAPTORMITE 3.0 PK W/NDL, 2 #0 ULTRABRA
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8880855
Report Number1219602-2019-00941
Device Sequence Number2047975
Product Code MBI
UDI-Device Identifier03596010619082
UDI-Public03596010619082
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2023
Device Catalogue Number72201806
Device Lot Number50743464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2019
Initial Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR